Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS St. Louis, MO

February 19, 2026Bond County, Fayette County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Feb 19, 2026, 5:15 PM CST for Bond County, Fayette County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 5:15 PM CST (23:15 UTC)
Expired
Feb 19, 2026, 6:00 PM CST
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Bond County, IL, Fayette County, IL

The radar

The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 5:15 PM CSTHAIL 1.751 Ne Dudleyville, IL
Feb 19, 5:39 PM CSTHAIL 1Shobonier, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS53 KLSX 192315
SVRLSX
ILC005-051-200000-
/O.NEW.KLSX.SV.W.0004.260219T2315Z-260220T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
515 PM CST Thu Feb 19 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Bond County in south central Illinois...
  Southwestern Fayette County in south central Illinois...

* Until 600 PM CST.

* At 515 PM CST, a severe thunderstorm was located near Tamalco, or 6
  miles southeast of Greenville, moving northeast at 30 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Broadcast media reported.

  IMPACT...People and animals outdoors will be injured. Expect hail
           damage to roofs, siding, windows, and vehicles. Expect
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Vandalia, Greenville, Mulberry Grove, Shobonier, Pleasant Mound,
  Pittsburg, Smithboro, Hagerstown and Dudleyville.

This includes Interstate 70 in Illinois between exits 45 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail
and is capable of producing damaging winds.

&&

LAT...LON 3877 8942 3884 8946 3907 8903 3883 8902
      3882 8907 3882 8914 3881 8914
TIME...MOT...LOC 2315Z 240DEG 28KT 3882 8934

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
2 follow-up statements
095 
WWUS53 KLSX 192333
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
533 PM CST Thu Feb 19 2026

ILC005-192343-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-260220T0000Z/
Bond IL-
533 PM CST Thu Feb 19 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN BOND
COUNTY...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3893 8926 3902 8903 3883 8902 3882 8905
      3882 8914 3881 8914 3880 8925 3883 8926
TIME...MOT...LOC 2315Z 240DEG 28KT 3882 8933

$$


ILC051-200000-
/O.CON.KLSX.SV.W.0004.000000T0000Z-260220T0000Z/
Fayette IL-
533 PM CST Thu Feb 19 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FOR
SOUTHWESTERN FAYETTE COUNTY...

At 533 PM CST, a severe thunderstorm was located near Shobonier, or 7
miles south of Vandalia, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect wind
         damage to roofs, siding, and trees.

Locations impacted include...
  Vandalia, Mulberry Grove, Shobonier, Pittsburg and Hagerstown.

This includes Interstate 70 in Illinois between exits 61 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.

&&

LAT...LON 3893 8926 3902 8903 3883 8902 3882 8905
      3882 8914 3881 8914 3880 8925 3883 8926
TIME...MOT...LOC 2315Z 246DEG 30KT 3882 8933

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
865 
WWUS53 KLSX 192347
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
547 PM CST Thu Feb 19 2026

ILC051-200000-
/O.CON.KLSX.SV.W.0004.000000T0000Z-260220T0000Z/
Fayette IL-
547 PM CST Thu Feb 19 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FOR
SOUTH CENTRAL FAYETTE COUNTY...

At 547 PM CST, a severe thunderstorm was located near Shobonier, or 8
miles southeast of Vandalia, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect wind
         damage to roofs, siding, and trees.

Locations impacted include...
  Shobonier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.

&&

LAT...LON 3893 8912 3896 8903 3883 8902 3882 8904
      3882 8907
TIME...MOT...LOC 2333Z 266DEG 26KT 3888 8913

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:33 PM CST, 2 hours 42 minutes earlier. Its key messages:

  • A cold front tonight will usher in cooler weather through Monday. We warm up again by mid-week.
  • Mostly dry weather is forecast through the next 7 days.
Area forecast discussion, Feb 19, 2:33 PM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
233 PM CST Thu Feb 19 2026

.KEY MESSAGES...

- A cold front tonight will usher in cooler weather through
  Monday. We warm up again by mid-week.

- Mostly dry weather is forecast through the next 7 days.

&&

.SHORT TERM...  (Through Late Friday Night)
Issued at 232 PM CST Thu Feb 19 2026

A cold front will pass through the region tonight, bringing an end
to our spring-like temperatures. Lows tonight will fall into the 20s
and 30s with wind chills up to 10 degrees cooler due to gusty post-
frontal winds overnight. Despite the drastic change in temperature
from today to tomorrow, highs will still be about normal for this
time of year, ranging from the 40s north of I-70 and the upper
40s/50s south of I-70.

Jaja

&&

.LONG TERM...  (Saturday through Next Thursday)
Issued at 232 PM CST Thu Feb 19 2026

Multiple mid-level shortwaves will pass through the area through the
weekend, but precipitation chances will be slim to none due to
today's cold front ushering in a cold and dry airmass. Our greatest
potential for precipitation will be Friday night into Saturday
morning, but ensembles continue to trend downward regarding chances.
They now sit at 10-20% for 0.01" of liquid precipitation centered
south of I-70 where the best forcing will pass. The colder air is
not collocated with this potential, either, so very light snow isn't
the guaranteed p-type. If it does occur, warm ground temperatures
will cause it to quickly melt. No impacts are expected.

The airmass will also bring cooler weather to the region. Confidence
is very high in forecast highs and lows Saturday through Monday
given the razor thin (3-4 degrees in mid-winter for 3 straight days
is very impressive) spread in the NBM interquartile range. Each day
will become progressively cooler, starting in the 40s for most on
Saturday and falling into the low to mid-30s for most on Monday. The
same holds true for the low temperature forecast as well, with 20s
and 30s Saturday morning falling into the teens Monday morning. We
begin to warm up again beginning Tuesday as mid-level ridging takes
hold of the pattern. The pattern change will be immediately
apparent with NBM probabilities of >50 degrees reaching 70-100%
west of the Mississippi River on Tuesday and >55 degrees for most
of the CWA on Wednesday. Beyond that, the pattern becomes more
uncertain in terms of temperature and precipitation as more
shortwaves enter the forecast. As of right now, the forecast for
Thursday onward is relatively warm and mostly dry.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1125 AM CST Thu Feb 19 2026

Showers and thunderstorms are moving eastward through the CWA this
afternoon, producing small hail and reduced visibilities as low as
2SM as they pass. Thunderstorms are forecast to strengthen as they
enter south-central IL, and may become capable of producing
tornadoes and damaging winds as well as severe hail. After the
storms exit, gusty winds will become impactful with gusts up to 30
kts expected at times. Low MVFR ceilings will also make a return
in locations north of I-70 for a few hours tonight before exiting
in the morning.

Jaja

&&

.CLIMATE...
Issued at 257 AM CST Thu Feb 19 2026

Today is the last day of the very warm weather. Although record
highs are higher than yesterday, there remains an outside chance
that these records may be challenged if all variables line up.
Here are record highs at our three official climate stations:

        Thursday 2/19
KSTL       77/2016
KCOU       77/2017
KUIN       72/2017

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 8 PM CST this evening for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Dent MO-Franklin
     MO-Gasconade MO-Iron MO-Moniteau MO-Monroe MO-Osage MO-
     Reynolds MO-Washington MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Feb 19, 2:34 PM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
234 PM CST Thu Feb 19 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-202045-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
234 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Red Flag Warning is in effect until 8pm for portions of the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:23 AM CSTDense Fog AdvisoryLSXBond, Calhoun, Fayette, Greene, Jersey, Macoupin and 4 more5 hr
Feb 19, 5:12 PM CSTTornado WarningLSXMarion29 min
Feb 19, 5:40 PM CSTTornado WarningLSXFayette40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.